tingling in fet and hands

Options
kayb48
kayb48 Member Posts: 13
edited March 2014 in Colorectal Cancer #1
I had my last chemo treatment 3 months ago. My fingers and toes are still tingling and have a numb feeling. has anyone had this after chemo? how long does it last?

Comments

  • PhillieG
    PhillieG Member Posts: 4,866 Member
    Options
    Could be a long time
    I take it you were on Oxyplatin? it could last a while. I still have mild tingling after 5 years. I'm sure others will chime in. I think vitamin B helps resolve it but I'm not positive
    -p
  • lmliess
    lmliess Member Posts: 329
    Options
    PhillieG said:

    Could be a long time
    I take it you were on Oxyplatin? it could last a while. I still have mild tingling after 5 years. I'm sure others will chime in. I think vitamin B helps resolve it but I'm not positive
    -p

    Me too!
    I was done in September 09 but still have the tingling in my feet and fingertips!

    Small price to pay to be NED!!!
  • dianetavegia
    dianetavegia Member Posts: 1,942 Member
    Options
    Finished in August...
    My tingling worsened for a while after chemo and is still quite bad. It's not painful, tho, so I can deal with it. Makes it hard to type if you cannot feel the keys.

    My onc said up to a year and some are permanent.
  • khl8
    khl8 Member Posts: 807
    Options
    tingling
    My last chemo treatment was in Aug 09, the tingling started in September.
    Kathy
  • lisa42
    lisa42 Member Posts: 3,625 Member
    Options
    B-6, L-glutamine, & L-lysine
    Hi kaybe48,

    I remember that feeling all too well! I say "remember" because mine did go away after a while. It's now been 1-1/2 yrs since I stopped the chemo that caused this (oxaliplatin from Folfox for 6 mos and cisplatin that I took for 6 wks during radiation). I had it horribly in my hands- I couldn't even think of clapping my hands and I also lost muscle control- kept dropping things, had a very hard time holding a pen to write, etc.
    The soles of my feet were also really awful. My hands are now back to normal- I would say 95%- no tingling, but my handwriting is kind of lousy now when it used to be really nice- still a litle loss of fine motor coordination. My feet continue to get better- I'd say they're about 85% back to normal.
    What I did... took B-6, L-glutamine, and L-lysine. I didn't know about taking them until after a couple of months of being done with that chemo. Can't promise that my recovery was from that, but I have a strong feeling that it was. Try it- they certainly won't hurt you!

    Best wishes,
    Lisa
  • dianetavegia
    dianetavegia Member Posts: 1,942 Member
    Options
    lisa42 said:

    B-6, L-glutamine, & L-lysine
    Hi kaybe48,

    I remember that feeling all too well! I say "remember" because mine did go away after a while. It's now been 1-1/2 yrs since I stopped the chemo that caused this (oxaliplatin from Folfox for 6 mos and cisplatin that I took for 6 wks during radiation). I had it horribly in my hands- I couldn't even think of clapping my hands and I also lost muscle control- kept dropping things, had a very hard time holding a pen to write, etc.
    The soles of my feet were also really awful. My hands are now back to normal- I would say 95%- no tingling, but my handwriting is kind of lousy now when it used to be really nice- still a litle loss of fine motor coordination. My feet continue to get better- I'd say they're about 85% back to normal.
    What I did... took B-6, L-glutamine, and L-lysine. I didn't know about taking them until after a couple of months of being done with that chemo. Can't promise that my recovery was from that, but I have a strong feeling that it was. Try it- they certainly won't hurt you!

    Best wishes,
    Lisa

    Handwriting
    I was very embarassed by my poor handwriting on the Christmas cards but it cannot be helped.

    I haven't dropped anything in two weeks but I have stepped on the dog and cat several times and squealed the car tires coming up the driveway. It's quite steep and I drive a standard. Hard when you can't feel your feet! :oD
  • Fight for my love
    Fight for my love Member Posts: 1,522 Member
    Options
    The oncologsist told my
    The oncologsist told my husband the tingling and numbness were reversable,it will take 6 months after the chemo stops,but I really don't know how true it is.My husband's fingers even turned to brown,it scared him a lot because he found it when he was in shower.
  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    Yup
    I quit chemo in September and my feet and hands have gotten worse. My feet at night touching the sheets are bothersome and it's sometimes hard to walk or put shoes on. My fingers have gotten numb since stopping chemo. I'm sorry you have this problem too.

    Kim